MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 5IN 9-0 S/A V100-3; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 5IN 9-0 S/A V100-3; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 2894G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: what was done to retrieve the needle? for example, another incision, or second surgery? the needle wasn¿t found.Too small for magnetic pickup.What tissue was being sutured when the event occurred? deep inferior epigastric vessel.If the needle piece remains in the patient: in what tissue structure the broken needle was located? is there any plan in place to remove the needle piece in the future? white lap sponges beneath the anastomosis.What is the surgeon's opinion of the needle being retained in the patient? it wasn¿t in the patient.They weren¿t very concerned due to the size of it.What is the procedure name? diep free flap.
 
Event or Problem Description
It was reported that a patient underwent a diep free flap procedure on an unknown date and suture was used.The needle popped of the suture during the case.They did not retrieve the needle due to not being able to locate it with the x-ray due to the very small needle size.They got another suture to complete the rest of the case without patient harm.It was also reported that the needle wasn¿t in the patient.They weren¿t very concerned due to the size of it.Additional information was requested.

Brand Name
ETHLN BLK 5IN 9-0 S/A V100-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19649999
Report Number2210968-2024-06812
Device Sequence Number6624941
Product Code GAR
UDI-Device Identifier10705031004276
UDI-Public10705031004276
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2894G
Device Lot NumberTPMECL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown